| Catalog Number |
10015414 |
| Medical Device Problem Code |
Backflow (1064)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/07/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd alaris pump module blood set had valve malfunction the following information was received by the initial reporter with the following verbatim: 1) 2 significant issue with blood tubing this afternoon that affected our infusion of allo stem cells.Our practice is to spike a bag of saline with one of the bifurcated tubes and prime the line.After the tubing is primed with saline, we clamp the tube attached to the bag of saline and then spike the bag of stem cells with the other bifurcated tube.The cells are then infused through the iv pump.For both patients, the cells back-primed into the bag of saline despite it being clamped.For one of the infusions, we were able to pinch and tie off the tubing; in the other, a significant amount of the cells went into the bag of saline.2) same issue occurred yesterday with blood tubing and rbcs, i.E., blood backfilled into the other, clamped spike and dripped onto the floor.Not sure if the rn saved the package or tubing ¿ i¿ll check.The rn double-checked and the other spike was clamped.This happening with blood products is one thing but we use blood tubing for infusing cells and this is very concerning.We are giving stem cells this afternoon and we may need to use a hemostat to ensure the stem cells don¿t back-fill into the bag of saline.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Additional Manufacturer Narrative
The customer reported backflow in blood tubing and returned 6 samples of material 10015414.Of the 6 samples, 2 were unopened; 3 were opened and deconned; 1 was not deconned, and it contained too much blood, this set was not tested.There were two lots returned: 23075418 and 23105526, it is not known how many samples for each lot.The sets were all tested with blue dye water in one bag, and normal tap water in the other.Going both directions with all samples, the issue of back flow was not able to be replicated.Whether by gravity priming or by infusing through alaris pumps at 125 ml/hr, there was no issue.The slide clamps on the sets were measured, and were within specification of the drawing.The complaint of backflow was unable to be replicated.The root cause for the issue is unknown without a replicated failure.Bd does take this concern very seriously, and the root cause is potentially clinical practice.Our clinical team has looked into the issue as well.Device history record review for model 10015414 lot number 23115461 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 30nov2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
Event or Problem Description
No additional information was provided.